Doctor insights on:
Can Thyroid Problems Cause Acne
What tests are done to see if acne is hormonal? Testosterone level is low, no thyroid problems, but acne is adult onset and severe. I'm thin, female.
Have you: Have you had dheas level also? May be you should stop and see if it clears. This happens sometime. ...Read more
You can have problems with they thyroid making too much or too little thyroid hormone. You can also have problems with it being too large (goiter) of having nodules or cysts in it. There are also occasional thyroid cancers. Most thyroid problems can be easily diagnosed and treated ...Read more
I'm hypothyroid. When on birth control alone, I noticed dat my acne &hair loss improved little. Is dis pos? Iv heard dat bcps worsen thyroid problems?
BCP and thyroid: BCP do not worsen thyroid problems. Presumably you are taking levothyroxine for your hypothyroidism. BCP increases the amount of thyroid binding protein in the blood. In some of the older blood tests, this altered some of the values, but if a TSH or FT4 is measured, there is no problem with interpretation of lab values. ...Read more
Can you have thyroid problems with normal labs? TSH- 0.75. Free T4-0.91. MD said neck "full". Also have small lump just left of submental space. Frequently tired/fatigued. General soreness. Severe acne lower part of face. New high BP (150s/100s)
Fatigued: There are lots of possible causes of fatigue. If the thyroid tests are normal, then the cause of the fatigue is probably something else. You should follow your doctor's advice. ...Read more
How can I treat a high thyroid? I'm our of my meds. And how can I treat the acne caused by hormones.
I have Hyperthyroidism and I've been getting more acne then before. Does my thyroid have something to do with this problem?
Probably 2 issues:
There are some reports of oily skin and acne - but nothing specific on my literature search. This is probalbly occurence of a very common with a not so uncommon condition and both have their own specific causes and remedies. As an endo would check hormone status relating to the acne and the thryoid and make recommendations as appropriate for both. Happy to discuss. ...Read more
Given minocycline for acne. Read side effects & wondered how can it cause Thyroid cancer & Lupus. Asked Dr. & he had no idea. Rare side effects?
I have dry eyes and take restasis for that and I had a big dose of rai for thyroid cancer can I take Accutane to treat acne since it cause dry eyes to?
Small risk: Accutane can cause conjunctival irritation and secondarily eye dryness. If your eyes are dry to begin with and you add the dryness of accutane, then your dryness can increase. At your age I would have expected acne to be attenuated but you certainly can try Accutane with an understanding of the risks. ...Read moreSee 1 more doctor answer
50 mg spironolactone (for hormonal acne) caused diffuse hair loss for me for last 5 months. Thyroid/iron/autoimmune/etc. Labs all normal. Will this resolve without stopping the med? How long could it take? Would a change in dosage maybe help?
Hair loss: Spironolactone, being antiandrogenic, actually is used to treat female pattern hair loss. Your hair loss may be genetically determined. Any other female relatives with hair thinning pattern? For further evaluation a dermatologist may be able to pinpoint the type of hair loss you have and determine whether hair regrowth may be likely. ...Read moreSee 1 more doctor answer
Hi, I am a 20 y/o male and have had 2 very painful lumps on the back of my neck and a little farther down my back that don't go away. I have been worried about what they might be. I have tried popping it since I have had an acne problem for a while and it
Acne: Acne can be treated effectively by a dermatologist. Both topical and systemic medications are used depending on the severity of your condition. Acne can leave scarring so it is important to treat it. It is much more expensive to treat acne scarring for cosmetic improvement later than to prevent it from occurring with effective medical therapy. ...Read more
I never get acne, but I have been on cephalexin for a week and my entire face and now starting down my neck is broke out. Can cephalexin cause acne?
Acne like drug reax:
I do not think it is true acne, but may be an acneaform drug reaction. Some medications can cause an acne like eruption, and the treatment is to stop the medication. I would ask the doctor that gave you the antibiotic to see if it could switched to something else. If it does not improve in 3-4 weeks, I would see a dermatologist. I hope this helps.
Lana long, M.D. ...Read more
Few months back I used to take medicines for skin (acne), aftr dat for nose prblem and after that for neck pain and nw for acidity. Is it hrmful (medicin?
Polypharmacy: I wish everybody was as reluctant to take medication as you are, but often we do need it. Today people can expect to live far longer, healthier lives than at any time in human history. This is due both to public health measures (hygiene, sanitation, immunization) and medication. It's the norm for a vigorous young man like yourself to have this medication history ; it won't ruin you. Best wishes. ...Read more
Probably nothing: Acne confined to a shoulder may be from rubbing; we see this in men who bench-press large amounts of weight. Most adults have one or more palpable lymph nodes in the neck, and if they are not rock-hard, fixed to other structures, or growing rapidly, they're best ignored. Glad you're a good observer of the body. Good luck. ...Read more
What could cause acne that would occasionally flare up around the ears to now staying consistently on scalp and hair line, ears, neck and chest?
I have pimples/acne (i don't know if there is a difference)in the neck, in front and not one but many. I don't have any throat problem?
1.5yr boy having red acne type sumthing only on his back, neck, chest n tummy not itching, CBC shows WBC 4.6 rest is normal, cause n treatment?
Viral????: Sounds like some kind of viral ex anthem- however if it lasts more than2 weeks-- see a dermatologist. ...Read more
Sudden acne on upper back, back of neck, jaw, cheek. Resistant to natural treatments. Depression, anxiety, fatigue. Could I have a hormonal problem?
Sudden acne: Likely unless you have had problem before. You need to see your local Dr. ...Read more
Gp found active acne, eczema, inflamed throat, and skin irritation from nickel to be cause for swelling nodes on front and back of neck. Possible?
I have livedo reticularis, bulging veins, non-healing body acne, off/on fever, GI bleeds, diarrhea ALT w/constip, migraines, shocks of pain neck lymph nodes. No ibd, ANA negative. Any common cause?
Pika this is not one for the internet these can be caused by a variety if illnesses. Autoimmune problems come to mind. First you need a good internist, consultation with rheumatologist as well. These persons must be board certified in their fields as well.
I would be surprised if your illnesses were not related to a central cause of either an immune nature, or lymptatic system disturbances. ...Read more
- Talk to a doctor online
- Can thyroid problems cause itching?
- Can antidepressants cause thyroid problems?
- Can thyroid problems cause congestion?
- Can thyroid problems cause coughing?
- Thyroid problems can cause irregular periods
- Can thyroid problems cause heart palpitations?
- Can thyroid problems cause eczema?